I have certain doubts regarding my mother's biopsy and clinical tests.
The biopsy says squamous cells but the tumor marker CA9-19 is very elevated raising suspicions like pancreatic or colon cancer.The chemotherapy started was gemcitabine (1 gm). Is it used for squamous cell carcinoma ?
Hi. An elevated CA 19-9 would make us suspicious of a pancreatic origin for those liver tumors, but the CA 19-9 is not highly specific and does not definitely prove a pancreatic origin. Given a biopsy result and a tumor marker result which are conflicting, I would tend to believe the biopsy result as this provides more compelling evidence (unless the pathology laboratory which read the biopsy slide is unreliable).
If the squamous carcinoma comes from the lung, gemcitabine is useful, but if it came from some other organ such as the cervix, this chemotherapy may be less effective.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.